Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 17, 2020, 3:05 AM CST. It took effect at Jan 17, 2020, 9:00 PM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2020, 3:05 AM CST (09:05 UTC)
- In effect from
- Jan 17, 2020, 9:00 PM CST
- Expired
- Jan 19, 2020, 3:00 AM CST
- In force
- 30 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
213 WHUS73 KGRB 170905 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 305 AM CST Fri Jan 17 2020 LMZ541>543-171715- /O.EXB.KGRB.SC.Y.0008.200117T2000Z-200118T0300Z/ /O.UPG.KGRB.GL.A.0003.200118T0300Z-200119T0900Z/ /O.NEW.KGRB.GL.W.0003.200118T0300Z-200119T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 305 AM CST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST SUNDAY... * WHAT...For the Gale Warning, southeast winds 15 to 25 kt with gusts up to 35 kt tonight. A lull in the gusty winds is expected Saturday morning, then west winds will increase to 15 to 25 kt with gusts to 35 kt late Saturday morning and afternoon. Waves of 6 to 9 ft expected. For the Small Craft Advisory, southeast winds 15 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...For the Gale Warning, from 9 PM this evening to 3 AM CST Sunday. For the Small Craft Advisory, from 2 PM this afternoon to 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-171715- /O.CON.KGRB.SC.Y.0008.200118T0300Z-200119T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 305 AM CST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST SUNDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt tonight. A lull in the gusty winds is expected Saturday morning, then west winds will increase to 15 to 25 kt with gusts to 30 kt late Saturday morning and afternoon. Waves will be under 3 ft due to ice cover. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...From 9 PM Friday to 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kurimski
8 follow-up statements
530 WHUS73 KGRB 171624 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1024 AM CST Fri Jan 17 2020 LMZ541>543-180030- /O.CON.KGRB.SC.Y.0008.200117T2000Z-200118T0300Z/ /O.CON.KGRB.GL.W.0003.200118T0300Z-200119T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1024 AM CST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST SUNDAY... * WHAT...For the Gale Warning, southeast winds 15 to 25 kt with gusts up to 35 kt tonight. A lull in the gusty winds is expected Saturday morning, then west winds will increase to 15 to 25 kt with gusts to 35 kt late Saturday morning and afternoon. Waves of 6 to 9 ft expected. For the Small Craft Advisory, southeast winds 15 to 20 kt with gusts up to 25 kt, waves 3 to 6 ft expected. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...For the Gale Warning, from 9 PM this evening to 3 AM CST Sunday. For the Small Craft Advisory, from 2 PM this afternoon to 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-180030- /O.CON.KGRB.SC.Y.0008.200118T0300Z-200119T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1024 AM CST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST SUNDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt tonight. A lull in the gusty winds is expected Saturday morning, then west winds will increase to 15 to 25 kt with gusts to 30 kt late Saturday morning and afternoon. Waves will be under 3 ft due to ice cover. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...From 9 PM Friday to 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
735 WHUS73 KGRB 172106 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 306 PM CST Fri Jan 17 2020 LMZ541>543-180400- /O.CON.KGRB.SC.Y.0008.000000T0000Z-200118T0300Z/ /O.CON.KGRB.GL.W.0003.200118T0300Z-200119T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 306 PM CST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST SUNDAY... * WHAT...For the Gale Warning, southeast winds to 30 kts with gusts up to 35 kts tonight. A lull in the gusty winds is expected Saturday morning, then west winds will increase to 15 to 25 kts with gusts to 35 kts late Saturday morning and afternoon. Waves of 8 to 12 ft, subsiding to 4 to 7 ft in the afternoon. For the Small Craft Advisory, southeast winds 15 to 20 kts with gusts up to 25 kt. Waves 3 to 6 ft expected. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...For the Gale Warning, from 9 PM this evening to 3 AM CST Sunday. For the Small Craft Advisory, until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-180400- /O.CON.KGRB.SC.Y.0008.200118T0300Z-200119T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 306 PM CST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST SUNDAY... * WHAT...Southeast winds 15 to 25 kts with gusts up to 30 kts tonight. A lull in the gusty winds is expected Saturday morning, then northwest winds will increase to 10 to 20 kts with gusts to 30 kts late Saturday morning and afternoon. Waves will be under 3 ft due to ice cover. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...From 9 PM this evening to 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
198 WHUS73 KGRB 180249 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 849 PM CST Fri Jan 17 2020 LMZ541>543-181100- /O.EXP.KGRB.SC.Y.0008.000000T0000Z-200118T0300Z/ /O.CON.KGRB.GL.W.0003.200118T0300Z-200119T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 849 PM CST Fri Jan 17 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... * WHAT...Southeast winds to 30 kts with gusts up to 35 kts tonight. A lull in the gusty winds is expected Saturday morning, then west winds will increase to 15 to 25 kts with gusts to 35 kts late Saturday morning and afternoon. Waves 8 to 12 ft expected, subsiding to 4 to 7 ft in the afternoon. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...For the Gale Warning, until 3 AM CST Sunday. For the Small Craft Advisory, it has ended at 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-181100- /O.CON.KGRB.SC.Y.0008.200118T0300Z-200119T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 849 PM CST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Southeast winds 15 to 25 kts with gusts up to 30 kts tonight. A lull in the gusty winds is expected Saturday morning, then northwest winds will increase to 10 to 20 kts with gusts to 30 kts late Saturday morning and afternoon. Waves will be under 3 ft due to ice cover. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
756 WHUS73 KGRB 181035 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 435 AM CST Sat Jan 18 2020 LMZ541>543-181845- /O.CON.KGRB.GL.W.0003.000000T0000Z-200119T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 435 AM CST Sat Jan 18 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Southeast winds 15 to 25 kt with gusts to 35 kt this morning, becoming west to northwest this afternoon. Waves 6 to 10 ft subsiding to 3 to 6 ft this afternoon. * WHERE...Nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-181845- /O.CON.KGRB.SC.Y.0008.000000T0000Z-200119T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 435 AM CST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Southeast winds 15 to 25 kt this morning, becoming west to northwest this afternoon. Gusts to 30 kt possible. Waves limited due to ice cover. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
244 WHUS73 KGRB 181611 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1011 AM CST Sat Jan 18 2020 LMZ541>543-190015- /O.CON.KGRB.GL.W.0003.000000T0000Z-200119T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1011 AM CST Sat Jan 18 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Southeast winds 15 to 25 kt with gusts to 35 kt, becoming west to northwest this afternoon. Waves 6 to 10 ft subsiding to 3 to 6 ft this afternoon. * WHERE...Nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-190015- /O.CON.KGRB.SC.Y.0008.000000T0000Z-200119T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1011 AM CST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Southeast winds 15 to 25 kt, becoming west to northwest this afternoon. Gusts to 30 kt possible. Waves limited due to ice cover. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ mpc
678 WHUS73 KGRB 182146 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 346 PM CST Sat Jan 18 2020 LMZ541>543-190400- /O.CON.KGRB.GL.W.0003.000000T0000Z-200119T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 346 PM CST Sat Jan 18 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...West winds to 30 kts with gusts to 35 kts. Waves 3 to 5 ft. * WHERE...Nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-190400- /O.CON.KGRB.SC.Y.0008.000000T0000Z-200119T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 346 PM CST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...West to northwest 15 to 25 kts with gusts to 30 kts. Waves limited due to ice cover. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
332 WHUS73 KGRB 190300 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 900 PM CST Sat Jan 18 2020 LMZ541>543-190900- /O.CON.KGRB.GL.W.0003.000000T0000Z-200119T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 900 PM CST Sat Jan 18 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...West winds to 30 kts with gusts to 35 kts. Waves 3 to 5 ft. * WHERE...Nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-190900- /O.CON.KGRB.SC.Y.0008.000000T0000Z-200119T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 900 PM CST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...West to northwest 15 to 25 kts with gusts to 30 kts. Waves limited due to ice cover. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
659 WHUS73 KGRB 190903 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 303 AM CST Sun Jan 19 2020 LMZ542-543-191715- /O.EXP.KGRB.GL.W.0003.000000T0000Z-200119T0900Z/ /O.NEW.KGRB.SC.Y.0009.200119T0903Z-200119T1800Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 303 AM CST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ541-191015- /O.EXP.KGRB.GL.W.0003.000000T0000Z-200119T0900Z/ Rock Island Passage to Sturgeon Bay WI- 303 AM CST Sun Jan 19 2020 ...GALE WARNING HAS EXPIRED... WInds have fallen below warning criteria. $$ LMZ521-522-191015- /O.EXP.KGRB.SC.Y.0008.000000T0000Z-200119T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 303 AM CST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have fallen below advisory criteria. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 16, 11:05 PM CST, 4 hours earlier.
Area forecast discussion, Jan 16, 11:05 PM CST, 4 hours before
Area Forecast Discussion National Weather Service Green Bay WI 1105 PM CST Thu Jan 16 2020 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 244 PM CST Thu Jan 16 2020 Clear skies, diminishing winds and recent snowfall will create favorable conditions for very cold temperatures tonight. Low temperatures of 10 to 15 below zero are expected across central and north central and from zero to 10 below elsewhere. Wind chills will not be a factor due to very light wind speeds. Clouds will increase Friday as low pressure approaches from the Central Plains. Warm advection should produce a band of snow that reaches Central Wisconsin by late afternoon. Areas further north and east will likely not see snow until dusk. Travel conditions will become hazardous from southwest to northeast late in the day. .LONG TERM...Friday Night Through Thursday Issued at 244 PM CST Thu Jan 16 2020 Active start to the extended forecast with a strengthening surface low/associated strong shortwave trough to move through the Great Lakes Friday night/Saturday. Behind this system, a building upper ridge over the western CONUS will bring a northwest flow into WI that would continue through Tuesday. This ridge to shift east and breakdown mid-week as a new shortwave trough reaches the central Plains. Temperatures will be mild on Saturday, but quickly fall below normal for Sunday through Tuesday before readings moderate. Models are in solid agreement with the strong shortwave trough that would move into the Upper MS Valley/Midwest Friday night. However, models are still trying to settle on the movement of the strengthening surface low with the NAM on the northern track and the GFS on a southern track. Even though this difference is relatively minor, it is enough to present precipitation type issues over central/east-central WI due to a potential loss of ice aloft which would result in a wintry mix versus all snow, thus impacting accumulation numbers. QPF amounts of 0.25-0.50" and snow ratios of 10 to 14:1 would yield accumulations of 3 to 6 inches by daybreak. This would not meet our warning criteria of 6+ inches in a 12-hour period, thus prefer to issue a Winter Weather Advisory for all of northeast WI starting at 00Z Saturday and continuing until 00Z Sunday. In addition to the precipitation, increasing southeast winds into the 15 to 25 mph range will generate large waves on Lake MI and could produce localized flooding and beach erosion. As a result, a Lakeshore Flood Advisory will be posted for Friday night that includes Door/Kewaunee/Door Counties. The surface low continue to move northeast across southeast WI/ central Lake MI Saturday morning, reaching northern or central Lake Huron by late Saturday afternoon. The shortwave trough swings through WI Saturday morning, thus an additional accumulation of 1-2" will be possible which would bring totals into the 4 to 7 inch range with isolated higher amounts. By Saturday afternoon, the stronger lift/forcing shift east and the snow should gradually diminish with exception of northern WI where lake enhancement may occur as winds become west-northwest. Speaking of winds, the pressure gradient tightens through the day with speeds reaching 15 to 25 mph and gusts surpassing 30 mph. The result would be some blowing/drifting of the new snow, especially on north-south roads. Lastly, strong CAA on these west-northwest winds will have max temperatures occur early in the day, then slowly fall through the afternoon. The northwest boundary layer winds and cold air moving over Lake Superior will continue the lake effect snow showers across north- central WI through Sunday. An additional 1-2" of snow is possible, mainly over the favored snowbelt region of Vilas County. Otherwise, models do show mid-level shortwaves moving through the lingering broad upper trough over the Great Lakes. The atmosphere is forecast to become really dry behind the departed system, thus have kept the forecast dry for the rest of northeast WI. Temperatures will take a hit by Sunday with max temperatures only 10 to 15 above central WI, middle to upper teens eastern WI. The lake effect snow showers should come to an end by Sunday night as high pressure begins to build into the western Great Lakes. Despite some lingering clouds and a 5 to 10 mph wind, it appears Sunday night to be the coldest night of the extended forecast with min temperatures from zero to 5 below central WI and single digits above zero eastern WI. Wind chills could approach advisory criteria over central WI if these cold temperatures come to fruition. Other than some lake clouds over the north, the rest of the area should see mostly sunny to partly cloudy skies on Monday with max temperatures around 10 above central, 10 to 15 above eastern WI. Dry and cold conditions to prevail through Tuesday with the high pressure in full control of our weather. By Tuesday night, the high to be situated to our east which would allow a return flow to develop across WI. Onset of WAA would prevent min temperatures from falling as far as Monday night (still cold). Under partly cloudy skies on Wednesday, max temperatures will jump into the middle to upper 20s north and central, upper 20s to around 30 degrees south. Clouds are forecast to be on the increase Wednesday night as a new shortwave trough moves across the Rockies and lee-side cyclogenesis develops over the southern Plains. As this trough enters the Plains and the surface low moves into the central/ southern Plains on Thursday, increasing southerly winds aloft will pull gulf moisture northward into WI. Enough WAA to be ongoing to combine with this moisture to bring a chance of light snow to northeast WI. Max temperatures by Thursday should reach the upper 20s to around 30 degrees north, mainly lower 30s south. && .AVIATION...for 06Z TAF Issuance Issued at 1105 PM CST Thu Jan 16 2020 Clear skies, excellent visibility and light winds are expected through the overnight hours. Clouds will increase Friday, with snow and IFR conditions arriving from southwest to northeast during the late afternoon and evening hours. Snow and IFR conditions will continue Friday night and Saturday. Gusty northwest winds will produce blowing and drifting snow in many areas Saturday afternoon and night. Snow plows and deicing equipment will be needed Friday night and Saturday. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM Friday to 6 PM CST Saturday for WIZ005-010>013-019>022-031-038>040-048>050-073-074. Lakeshore Flood Advisory from 6 PM Friday to 6 AM CST Saturday for WIZ022-040-050. Winter Weather Advisory from 3 PM Friday to 6 PM CST Saturday for WIZ018-030-035>037-045. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Jan 16, 2:44 PM CST, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 244 PM CST Thu Jan 16 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 244 PM CST Thu Jan 16 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability of hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday Hazardous travel conditions are expected late Friday through Saturday as a winter storm moves from the central Plains into the Great Lakes. The storm is expected to bring snow accumulations of 5 to 7 inches to most of central and northeast Wisconsin. Gusty west winds behind the storm late Saturday into Saturday night may produce blowing and drifting of the new snow. Increasing southeast winds ahead of the storm Friday night will bring large waves to the Lake Michigan shoreline. These large waves may produce beach erosion and localized flooding. Wind chills are expected to fall into the 10 to 20 below zero range across central Wisconsin Saturday night and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-172045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 244 PM CST Thu Jan 16 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday Gale force winds are possible on Lake Michigan at times from late Friday night into Saturday night. RDM/AK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.